MAUDE Adverse Event Report: ARTHREX, INC. SCREWDRIVER SHAFT, CANN, 3.5MM HEX; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCREWDRIVER SHAFT, CANN, 3.5MM HEX; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCREWDRIVER SHAFT, CANN, 3.5MM HEX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, it was reported by an arthrex subsidiary employee via (b)(6) that an ar-1998 annulated screwdriver shaft broke.This occurred during a case.No additional information was provided, and additional information has been asked.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on the customer-provided pictures.Visual evaluation of the customer-provided pictures noted an ar-1998 cannulated screwdriver shaft batch number: 012309 with a broken tip.Refer to attachments.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces and/or prying/leveraging the device during use.

Brand Name
SCREWDRIVER SHAFT, CANN, 3.5MM HEX
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19298378
Report Number1220246-2024-03182
Device Sequence Number5856031
Product Code LXH
UDI-Device Identifier00888867025790
UDI-Public00888867025790
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCREWDRIVER SHAFT, CANN, 3.5MM HEX
Device Catalogue NumberAR-1998
Device Lot Number012309
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown